zbMATH — the first resource for mathematics

Method of lines for stochastic boundary-value problems with additive noise. (English) Zbl 1142.65007
Summary: We propose a new numerical method for solving stochastic boundary-value problems. The method uses the deterministic method of lines to treat the time, space and randomness separately. The emphasis in the present study is given to stochastic partial differential equations with forced additive noise. The spatial discretization is carried out using a second-order finite volume method, while the associated stochastic differential system is numerically solved using a class of stochastic Runge-Kutta methods. The performance of the proposed methods is tested for a stochastic advection-diffusion problem and a stochastic Burgers equation driven with white noise. Numerical results are presented in both one and two space dimensions.

65C30 Numerical solutions to stochastic differential and integral equations
60H15 Stochastic partial differential equations (aspects of stochastic analysis)
60H35 Computational methods for stochastic equations (aspects of stochastic analysis)
35R60 PDEs with randomness, stochastic partial differential equations
35Q53 KdV equations (Korteweg-de Vries equations)
65M20 Method of lines for initial value and initial-boundary value problems involving PDEs
65M06 Finite difference methods for initial value and initial-boundary value problems involving PDEs
65L06 Multistep, Runge-Kutta and extrapolation methods for ordinary differential equations
Full Text: DOI
[1] Asokan, V.; Narayanan, B.; Zabaras, N., Variational multi-scale stabilized FEM formulations for transport equations: stochastic advection – diffusion and incompressible stochastic navier – stokes equations, J. comput. phys., 202, 94-133, (2005) · Zbl 1061.76029
[2] Ghanem, R.; Spanos, P.D., Stochastic finite elements: A spectral approach, (1991), Springer-Verlag New York · Zbl 0722.73080
[3] Holden, H.; Øksendal, B.; Ubøe, J.; Zhang, T., Stochastic partial differential equations: A modeling, white noise functional approach. probability and its applications, (1996), Birkhäuser Basel
[4] Hou, T.Y.; Luo, W.; Rozovski, B.; Zhou, H.M., Wiener chaos expansions and numerical solutions of randomly forced equations of fluid mechanics, J. comput. phys., 216, 687-706, (2006) · Zbl 1095.76047
[5] LeVeque Randall, J., Numerical methods for conservation laws, (1992), Lectures in Mathematics ETH Zürich · Zbl 0847.65053
[6] Lin, G.; Grinberg, L.; Karniadakis, G.E., Numerical studies of the stochastic Korteweg-de Vries equation, J. comput. phys., 213, 676-703, (2006) · Zbl 1089.65010
[7] Manouzi, H.; Seaı¨d, M.; Zahri, M., Wick-stochastic finite element solution of reaction – diffusion problems, J. comput. appl. math., 203, 516-532, (2007) · Zbl 1113.60068
[8] Schiesser, W.E., The numerical method of lines. integration of partial differential equations, (1991), Academic Press San Diego, CA · Zbl 0763.65076
[9] Rößler, A., Second order runge – kutta methods for Stratonovich stochastic differential equations, Bit, 47, 3, 657-680, (2007) · Zbl 1127.65007
[10] A. Rößler, Second Order Runge-Kutta Methods for Itô Stochastic Differential Equations, TU Darmstadt, Preprint No. 2479, submitted for publication. · Zbl 1193.65006
[11] Rößler, A., Rooted tree analysis for order conditions of stochastic runge – kutta methods for the weak approximation of stochastic differential equations, Stochastic anal. appl., 24, 1, 97-134, (2006) · Zbl 1094.65008
[12] Rößler, A., Runge – kutta methods for Itô stochastic differential equations with scalar noise, Bit, 46, 1, 97-110, (2006) · Zbl 1091.65004
[13] Rößler, A., Runge – kutta methods for Stratonovich stochastic differential equation systems with commutative noise, J. comput. appl. math., 164-165, 613-627, (2004) · Zbl 1038.65003
[14] Wan, X.; Xiu, D.; Karniadakis, G.E., Stochastic solutions for the two-dimensional advection – diffusion equation, SIAM J. sci. comput., 26, 578-590, (2004) · Zbl 1075.65010
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.